Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial swelling
May 29, 2002

I hear so much (and have seen)the effects of facial wasting.My problem is the oppisite.My face has gotten very full and round. I only take antivirals,a p.i and viread,recently switched from sustiva to viramune)the swelling happened sometime during the sustiva treatment.I also had ALOT of problems with sustiva, so I switched.Does facial swelling indicate a drug allergy? If I was allergic to the sustiva is this going to be an ongoing problem with viramune? I"ve only been off sustiva 4 days, so It's too soon to see any difference I guess. I also sometimes had this horrible body smell when I would sweat came out of all my pores,when I would absorb too much sustiva(food related),it was truly disgusting.

Response from Dr. Henry

What is going on depends on some details of the face swelling. If localized to the cheeks you may have swelling of the parotid glands. Some hormone problems (excess steroids) can cause that. Facial swelling can be a part of a drug reaction syndrome with watering eyes, rash, and other findings sometimes present. If Sustiva is causing a particular problem switching to Viramune may (but not always) result in improvement. KH



Previous
Joint Pain and HIV
Next
Opioid and HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement